MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BLUE LINE ULTRA® SUCTIONAID® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® BLUE LINE ULTRA® SUCTIONAID® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/875/070
Medical Device Problem Codes Suction Problem (2170); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suction link of a portex® blue line ultra® suctionaid® tracheostomy tube would not work.The fault was noticed immediately upon use with the patient.No injury was reported.
 
Additional Manufacturer Narrative
One portex® blue line ultra® suctionaid® tracheostomy tube was returned for analysis in used condition.The connector was noted to be occluded / covered by plastic upon visual exam.It was noted that the plastic covering the connector was from the same material as the connector.Relevant documents were reviewed and deemed adequate (mp trachy (b)(4) blus tracheostomy tube-bond connector to suction line tube; qp trachy (b)(4) trachy blue line assembly and packaging).An audit of the production floor was conducted by the quality engineer was performed.Line clearance records, training records and production personnel are following the procedure mp trachy (b)(4) blus tracheostomy tube-bond connector to suction line tube were reviewed with no discrepancies.Flow testing of (b)(4) units were audited detecting occlusions; confirming complaint.Based on the evidence, the possible root cause is from supplier from the following findings: the connector was received occluded from the supplier; lack of detection by production personnel.

Brand Name
PORTEX® BLUE LINE ULTRA® SUCTIONAID® TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7441870
Report Number3012307300-2018-01188
Device Sequence Number1421873
Product Code BTO
UDI-Device Identifier15019315047350
UDI-Public15019315047350
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number100/875/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1